Alert archive / North Carolina / Flash Flood Warnings in 1999
Flash Flood Warning 49, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Oct 11, 1999, 9:12 AM EDT for Montgomery County, North Carolina. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 11, 1999, 9:12 AM EDT (13:12 UTC)
- Expired
- Oct 11, 1999, 1:15 PM EDT
- In force
- 4 hr
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Montgomery County, NC
The radar
The Raleigh/Durham radar (KRAX), 133 km from the middle of the area, began a volume at 13:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 1.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRDU 111312 FFWRDU NCC123-111715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 912 AM EDT MON OCT 11 1999 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WARNING FOR... MONTGOMERY COUNTY IN NORTH CAROLINA * UNTIL 115 PM EDT * NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO SHOW PERSISTENT MODERATE TO HEAVY RAINS OVER CENTRAL MONTGOMERY COUNTY. RADAR INDICATES AS MUCH AS THREE INCHES OF RAIN HAS FALLEN SINCE 6 AM. RAINFALL RATES IN EXCESS OF ONE INCH PER HOUR CONTINUE BETWEEN TROY AND MT. GILEAD. SOME PONDING OF WATER ON ROADS HAS ALREADY BEEN REPORTED AND SOME ROAD CLOSURES ARE POSSIBLE. PLEASE DO NOT DRIVE INTO AREAS WHfERE WATER COVERS THE ROAD! NUMEROUS DEATHS WERE RECORDED IN NORTH CAROLINA IN SEPTEMBER FROM MOTORISTS DRIVING INTO FLOOD WATERS. RLH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Oct 11, 2:18 AM EDT, 6 hours 54 minutes earlier.
Area forecast discussion, Oct 11, 2:18 AM EDT, 6 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 218 AM EDT MON OCT 11 1999 LATEST WATER VAPOR SHOW WEAK WAVE MOVING NORTHEAST THROUGH WESTERN SECTIONS OF STATE BRINGING LAST ROUND OF HEAVIER RAIN. THEN EXPECT LIGHTER RAIN FOR REST OF THE EARLY MORNING HOURS. MODELS IN GENERAL AGREEMENT (NGM/ETA...AVN JUST COMING IN) IN MOVING SHEARED S/W AXIS EAST THEN SOUTHEAST ACROSS AREA TODAY....WEAKENING AS IT MOVES THROUGH. ALSO MOISTURE FEED DECREASES. BASED ON CURRENT RADAR TRENDS PRECIP WILL CUT OFF OVER WESTERN CWA BY DAYBREAK AS THIS AREA IN NVA BY THEN. ALSO ALREADY SEEING BACK EDGE OF PRECIP IN FOOTHILLS. ONCE S/W MOVES THROUGH NEARLY ZONAL FLOW DEVELOPS TONIGHT INTO TUESDAY. LATEST SURFACE ANALYSIS SHOW COLD FRONT APPROACHING MOUNTAINS. JUST A FEW LIGHT SHOWERS ALONG FRONT. AGAIN MODELS SIMILAR ON MOVING FRONT THRU WESTERN CWA BY DAYBREAK...CENTRAL MIDDAY TO EARLY AFTERNOON AND EASTERN MID TO LATE AFTERNOON. WITH FRONT MOVING THROUGH EASTERN SECTIONS DURING THE AFTERNOON ALONG WITH HEATING...LIFT...PRECIP WATERS IN THE 1.5 RANGE AND FAVORED POSITION OF JET...SCATTERED THUNDERSTORMS POSSIBLE. SOME CONCERN THAT FRONT MAY HANG UP IN THE MOUNTAINS AS NOT SEEING BIG PUSH BEHIND...THUS DELAY FRONTAL PASSAGE INTO AFTERNOON. IF THATS THE CASE...ISOLATED THUNDERSTORM POSSIBLE CENTRAL CWA AS WELL. SPC DAY ONE KEEPS GENERAL THUNDER ALL OF CWA. THINK DYNAMICS EAST OF WESTERN CWA TO NOT MENTION THUNDER. HIGH PRESSURE BUILDING OVER THE REGION TONIGHT AND TUESDAY WITH FLOW GOING NORTHEAST. NOT MUCH CHANGE IN AIR MASS AFTER FRONTAL PASSAGE. FOR TODAY...AS AFOREMENTIONED ALREADY SEEING BACK EDGE OF RAIN IN FOOTHILLS. PLAN TO TRIM POPS BACK TO CHANCES IN THE WEST...HIGH CHANCE TO LIKELY CENTRAL AND EAST. FINAL ADJUSTMENT TO POPS JUST BEFORE RELEASE DEPENING ON RADAR COVERAGE. PLENTY OF LOW LEVEL MOISTURE REMAINING...SO CLOUDS WILL BE SLOW TO DISSIAPATE. TONIGHT...PLENTY OF LOW LEVEL MOISTURE CONTINUING TONIGHT WITH DRYING MID/UPPER LEVELS. THINK MOSTLY CLOUDY BEST BET. TUESDAY...HIGH PRESSURE OVER AREA BUT MOVING OFFSHORE DURING THE AFTERNOON WITH EASTERLY FLOW DEVELOPING...SOUTHEAST OVERNIGHT TUESDAY. NOT SURE ABOUT MUCH BREAK IN THE CLOUDS AS PLENTY OF LOW LEVEL MOISTURE REMAINS. BUT MID UPPER LEVELS CONTINUE TO DRY OUT. NGM MOS KEEPS IN LOW POPS. WITH NORTHEAST FLOW...VARIABLY CLOUDY MAY BE BEST. TEMPERATURES...CURRENT FORECAST LOOKS REASONABLE. WILL ADJUST WHERE NEEDED. EXTENDED....EAST/SOUTHEAST FLOW SHOULD INCREASE MOISTURE TUESDAY NIGHT. AGAIN MOS GIVES LOW POPS. FOR NOW WILL GO MOSTLY CLOUDY. COLD FRONT TO CROSS STATE ON WEDNESDAY BRINGING ANOTHER ROUND OF SHOWERS. EXTENDED GUIDANCE GIVES HIGH POPS...LIKELY. FOR NOW WILL KEEP IN THE CHANCE. ABOVE NORMAL POPS INDICATED FOR THURSDAY AS WELL BUT WILL KEEP DRY THURSDAY AND FRIDAY. WILL TAKE A LOOK AT LONG RANGE MODELS AND ADJUST IF NEEDED. HAVE A GOOD MORNING. .RDU...NONE. RA
Nearby
Flash Flood Warnings in North Carolina, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.